Alert archive / California / Wind Advisories in 2020
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 2, 2020, 3:35 AM PST. It took effect at Mar 2, 2020, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2020, 3:35 AM PST (11:35 UTC)
- In effect from
- Mar 2, 2020, 7:00 AM PST
- Expired
- Mar 2, 2020, 6:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
844 WWUS76 KSTO 021135 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 335 AM PST Mon Mar 2 2020 ...Windy today across portions of interior Northern California... .Strong high pressure building inland will result in windy conditions across northern and western portions of Sacramento Valley today, extending into the Coastal Range, and in the Delta area. Strongest wind expected this afternoon. CAZ018-030200- /O.NEW.KSTO.WI.Y.0007.200302T1500Z-200303T0200Z/ Carquinez Strait and Delta- Including the city of Fairfield/Suisun 335 AM PST Mon Mar 2 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts to around 40 mph expected. * WHERE...Carquinez Strait and Delta County. * WHEN...From 7 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Fuels are at record low levels for this time of year. Use extreme caution with ignition sources and any outdoor burning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015>017-064-030200- /O.NEW.KSTO.WI.Y.0007.200302T1800Z-200303T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Lakeport 335 AM PST Mon Mar 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to around 40 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley and Clear Lake/Southern Lake County Counties. * WHEN...From 10 AM this morning to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Fuels are at record low levels for this time of year. Use extreme caution with ignition sources and any outdoor burning... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
788 WWUS76 KSTO 030156 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 556 PM PST Mon Mar 2 2020 CAZ015>018-064-030300- /O.EXP.KSTO.WI.Y.0007.000000T0000Z-200303T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Lakeport 556 PM PST Mon Mar 2 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds continue to degrease this evening in the valley and delta therefore the wind advisory will be allowed to expire. Breezy conditions will continue this evening gradually decreasing throughout the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:35 AM PST, 0 minutes earlier.
Area forecast discussion, Mar 2, 3:35 AM PST, 0 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 335 AM PST Mon Mar 2 2020 .Synopsis... Windy today across portions of interior Northern California. Otherwise dry this week with well above normal daytime temperatures. Some record highs likely in the Central Valley Tuesday and Wednesday. Chance of precipitation late Friday into the weekend. && .Discussion... 544 DM closed upper low off the SoCal coast this morning as strong upper ridging begins building into NorCal from the north. Breezy to windy conditions this morning across western portions of the Sacramento Valley extending into the Delta. KRDD-KSAC surface pressure gradient has trended up overnight and is now over 6 mb. KDAX wind profiler showing 40 kt northerly wind above the surface. Wind expected to increase during the morning as stronger wind aloft begins to mix down. Guidance suggest wind advisory speeds across northern and western portions of the Sacramento Valley, extending into the Coastal Range of Lake county, and in the Delta area today. Have issued a wind advisory to cover this. Strongest wind expected this afternoon. AMS warms today under increasing subsidence and downslope flow. Highs today forecast in the upper 60s to lower 70s for the Central Valley, with 40s to lower 60s for the mountains and foothills. Surface wind decreases in the Central Valley this evening, as boundary layer decouples. However 925 mb winds progged to trend up tonight over Lake county which will need to be monitored. Locally gusty northeast to east will also be possible through favorably oriented canyons in the eastern foothills overnight. Warming continues Tuesday with some breezy wind again in the Central Valley, but lighter than today. Highs expected around the 80 degree mark in the Northern Sacramento Valley Tuesday which could break records at KRDD and KRBL. 70s elsewhere forecast in the Central Valley. Foothills and mountains will see 50s to low 70s tomorrow. Additional warming expected in the southern half of the Sacramento Valley and Northern San Joaquin Valley Wednesday. Likely to see additional high temperatures records broken in those areas. Cooling trend begins Thursday as upper ridge begins to flatten and progress in response to Pacific frontal system approaching the West Coast. High temps remain about 10 degrees above normal Thursday but below record values. PCH && .EXTENDED DISCUSSION (Friday THROUGH Monday)... Wet weather is slated to return to interior Northern California next weekend. Ensemble models continue to indicate an upper level trough approaching California Friday. Details are uncertain at this time as models remain inconsistent in timing and precipitation amounts. Current forecast suggests the trough will produce precipitation beginning in the northern mountains Friday before slowly spreading across the area Friday night into early Saturday. Showers are forecast to be widespread across interior NorCal Saturday before becoming limited to mainly the mountains and foothills Saturday night through Sunday. Snow levels forecast around 5500-6500 feet Friday before falling after the trough passage by Saturday. Although it is still too early to be confident in precipitation totals, this is not currently looking to be a particularly wet system. Gusty southerly winds will accompany the trough passage Friday night through Saturday. Temperatures will cool to normal on Friday and a few degrees below normal for the weekend. HEC && .AVIATION... VFR conditions the next 24 hours. Northerly surface wind gusts gusts up to 20-35 kts over the Valley with easterly gusts up to 30-50 kts over the Northern Sierra. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 6 PM PST this evening for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Northern Sacramento Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.